MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE 42MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE REVERSE 42MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number EQUINOXE REVERSE 42MM GLENOSPHERE
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The 79 y/o male patient presented to surgeon's office in the spring of 2023 with complaints of sudden and then ongoing pain and dissatisfaction with his left reverse tsa.Upon imaging the implants looked mal-positioned and the glenoid looked like it has bone growth from poly wear.The surgeon thought poly wear and osteolysis caused ongoing issues and potential loosening of the implants.The patient was scheduled for revision left reverse tsa.The shoulder was opened and upon examination of the shoulder joint, the poly showed to be disassociated from the humeral tray.There showed to be signs of metalosis around the implants, particularly the humeral stem.The original poly was removed and showed to be deformed significantly.The humeral tray was removed from the humeral stem and the joint was cleaned out and excess tissues around the stem were removed.The surgeon then assessed the glenoid / glenosphere, which showed to be unstable.The glenosphere was shifting so the locking screw was removed and the glenosphere was removed from the joint.There showed to be metalosis inside the baseplate / glenoid area.The locking caps on the baseplate fell out and pulled out easily with a rongeur.One compression screw was pulled out / fell out as well.The second screw was removed using the screwdriver and the third screw would not remove/back out of the glenoid.The baseplate and remaining screw were removed using the slap hammer attachment.The glenoid bone had large defects / holes of bone that the surgeon needed to use a central screw in the baseplate from competitors to obtain any type of fixation.Cultures were taken throughout the procedure and a stat gram stain was sent to the lab.The glenoid bone was cleaned up, reamed, and prepped for a new baseplate.The surgeon packed the glenoid defects / holes with cancellous bone chips mixed with vancomycin antibiotics.The competitor's screw in baseplate was implanted along with their 40mm glenosphere.The surgeon went to trial the humeral side with exactech tray and liner - the ergo style tray and liners do not stay together well and caused issues for the surgeon during trailing.The trail poly popped off the trail tray and got stuck in the shoulder joint.The surgeon spent minutes trying to remove the trail.This is a consistent issue with the new style ergo tray and liners.It is difficult to achieve accurate trailing.The surgeon asked for the real implants to get opened since the trails were not staying together.The surgeon implanted a new +10mm humeral tray and +2.5mm liner for a 40mm glenosphere.The patient did not have great external rotation when going through a range of motion (rom), although the main goal of the surgery was pain relief.The joint was irrigated well and closed.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported may be due to prosthesis wear, disassembly, loosening, and/or device-device loosening.Prosthesis wear was confirmed on the humeral liner, humeral tray and glenoid baseplate.Additionally, disassembly was confirmed on the humeral liner and humeral tray based on the observed damage/wear pattern.However, the reported glenosphere prosthesis wear, compression screw prosthesis wear, baseplate disassembly, compression screw cap disassembly, loosening, device-device loosening and the sequence of events could not be determined from the reported information.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE REVERSE 42MM GLENOSPHERE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobosn
3523771140
MDR Report Key17586314
Report Number1038671-2023-01994
Device Sequence Number4917690
Product Code KWT
UDI-Device Identifier10885862086396
UDI-Public10885862086396
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Model NumberEQUINOXE REVERSE 42MM GLENOSPHERE
Device Catalogue Number320-01-42
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EQ REV COMPRESS SCREW LCK CAP KIT, 4.5 X 22MM (X2).; EQ REV COMPRESS SCREW LCK CAP KIT, 4.5 X 38MM.; EQ REV COMPRESS SCREW LCK CAP KIT, 4.5 X 42MM.; EQ REV GLENOID PLATE.; EQ REV LOCKING SCREW.; EQ REVERSE TORQUE DEFINING SCREW KIT.; EQUINOXE REVERSE 42MM HUMERAL CONST LINER +2.5.; EQUINOXE REVERSE TRAY ADAPTER PLATE TRAY +5.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale